Wyoming, 2012High Wind in Wyoming, June 17, 2012
June 17, 2012 · NWS CYS · 7 events in 3 counties and zones
A tight surface pressure gradient and strong winds aloft produced a brief period of strong and gusty westerly winds through the wind corridors of southeast Wyoming.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tight surface pressure gradient and strong winds aloft produced a brief period of strong and gusty westerly winds through the wind corridors of southeast Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 17, 10:54 AM MST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 17, 10:54 AM MST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1154 AM MDT SUN JUN 17 2012
.AVIATION...18Z TAF ISSUANCE...
VFR TODAY AND TONIGHT. WINDS WILL BE STRONG THROUGH THIS AFTERNOON
ACROSS THE FORECAST AREA. WEST WINDS WITH GUSTS 30 TO 40 ACROSS
THE NEBRASKA PANHANDLE AND GUSTS 40 TO 50 ACROSS SOUTHEAST
WYOMING. A FEW GUSTS TO AROUND 60 MPH POSSIBLE IN FAVORED WIND
PRONE AREAS NEAR ARLINGTON AND BORDEAUX. WINDS WILL DECREASE TO 5
TO 15 THIS EVENING OVER THE PANHANDLE AND 10 TO 20 OVER SOUTHEAST
WYOMING. WINDS WILL AGAIN INCREASE BY MONDAY AFTERNOON BUT NOT
QUITE AS STRONG AS TODAY.
&&
.PREV DISCUSSION... /ISSUED 1007 AM MDT SUN JUN 17 2012/
UPDATE...
WINDS ARE BEGINNING TO INCREASE ACROSS SOUTHEAST
WYOMING...ESPECIALLY THE WIND PRONE AREAS OF ARLINGTON AND
BORDEAUX. THE CAG-CPR 700MB GRADIENT IS MAXIMIZED AT 50 METERS
THIS AFTERNOON/EVENING AND 700MB WINDS ARE AROUND 45 KTS. BELIEVE
THAT WINDS WILL STAY JUST BELOW HIGH WIND CRITERIA THROUGH THE
AFTERNOON. ISSUED AN SPS FOR WIND GUSTS TO 55 MPH IN THE WIND
PRONE AREAS AND WILL CONTINUE TO MONITOR. OTHERWISE...LOOKS LIKE A
HOT DAY IN STORE FOR THE CWA WITH MANY AREAS OVER THE PLAINS
ALREADY IN THE LOWER TO UPPER 80S AT 10 AM.
PREV DISCUSSION... /ISSUED 526 AM MDT SUN JUN 17 2012/
AVIATION...12Z TAFS. VFR. WEST WINDS INCREASING IN SPEED...THEN
DECREASING AFTER 00Z. RUBIN
PREV DISCUSSION... /ISSUED 144 AM MDT SUN JUN 17 2012/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT
A VERY WARM AND WINDY WEATHER PATTERN SETTING UP FOR TODAY AND
MONDAY. FORECAST CHALLENGES DEAL WITH WINDS AND TEMPERATURES
THROUGH TUESDAY.
CURRENTLY...PACIFIC LOW PRESSURE SYSTEM TRACKING ACROSS SOUTHERN
BRITISH COLUMBIA AND ALBERTA CANADA THIS MORNING. TRAILING COLD
FRONT OVER NORTHWESTERN MONTANA INTO SPOKANE AND NORTHERN OREGON.
THE PRESSURE GRADIENT BETWEEN CRAIG COLORADO AND CASPER HAS BEEN
ON THE INCREASE OVER THE PAST SEVERAL HOURS...INCREASING FROM 2MBS
AT 03Z TO 4.3MBS AT 06Z. LATEST VWP FROM THE CHEYENNE RADAR SHOWING
A SOUTH WINDS AT 25KTS IN THE LOWEST GATE AT 07Z. EXPECT THESE
WINDS TO SHIFT MORE WESTERLY LATER ON THIS MORNING AND PRESSURE
GRADIENT CONTINUES TO INCREASE BETWEEN A SURFACE HIGH PRESSURE
SYSTEM IN NORTH CENTRAL COLORADO AND THE PACIFIC LOW OVER SOUTHERN
CANADA.
USING LATEST NAM SOUNDINGS...IT LOOKS LIKE THE LOW LEVEL
INVERSION BREAKS AROUND 15Z OR SO THIS MORNING AND THATS WHEN WE
SHOULD SEE THE GUSTY WINDS DEVELOPING. WINDS LOOK TO BE QUITE
STRONG INITIALLY WITH 40KTS OF WIND MIXING DOWN TO THE SURFACE
FROM 600MBS OR 14K FEET. 700MB TEMPERATURES CLIMB FROM +6C
SATURDAY AFTERNOON TO +16C THIS AFTERNOON. WE SHOULD SEE
TEMPERATURES WELL INTO THE 90S ACROSS THE PANHANDLE AND POSSIBLY
SOME TRIPLE DIGIT HIGHS...ESPECIALLY ACROSS THE SOUTHERN PANHANDLE.
NOT GOING TO SEE MUCH OF A LET UP IN WINDS THIS EVENING AS 700MB
WINDS IN EXCESS OF 45KTS. WENT A FEW DEGREES HIGHER ON OVERNIGHT
LOWS IN THIS WELL MIXED ATMOSPHERE. HELD OFF ON ANY WIND HEADLINES
AT THIS TIME. WOULD LIKE TO SEE 700MB WINDS A TAD BIT HIGHER FOR
ANY WIND WARNINGS.
DRY AND WINDY CONDITIONS ONCE AGAIN MONDAY AS SURFACE FRONT MOVES
INTO NORTHERN WYOMING. 700MB TEMPERATURES UP TO +18C MONDAY
AFTERNOON...SO LOOK FOR WARMER TEMPERATURES...ESPECIALLY OUT IN
THE PANHANDLE WHERE TRIPLE DIGITS COULD BE COMMON. DID GO SEVERAL
DEGREES HIGHER OVER GUIDANCE FOR HIGHS.
BY TUESDAY...COLD FRONT LOOKS TO FINALLY TRACK SOUTH AND THROUGH
SOUTHEAST WYOMING. NO MOISTURE WITH THIS FRONT AND WINDS SHIFT TO
A MORE NORTHWESTERLY DIRECTION. FIRE WEATHER CONDITIONS CONTINUE
TO LOOK CRITICAL FOR TUESDAY AS WELL.
LONG TERM...WEDNESDAY THROUGH SATURDAY. 17/00Z GFS AND ECMWF
SIMILAR AT 500 MB...THUS MODERATE TO HIGH CONFIDENCE IN THEIR
SOLUTIONS.
WEDNESDAY...BRISK ZONAL FLOW ALOFT CONTINUES. WITH LIMITED LOW AND
MID LEVEL MOISTURE...AFTERNOON AND EVENING THUNDERSTORM CHANCES
LOOK MINIMAL.
THURSDAY...HEIGHTS AND THICKNESSES RISE AS THE RIDGE ALOFT
STRENGTHENS...EFFECTIVELY ENDING ALL PRECIPITATION CHANCES DUE TO
WARM TEMPERATURES ALOFT AND LIMITED LOW AND MID LEVEL MOISTURE.
WARMING TREND BEGINS IN EARNEST.
FRIDAY...RIDGE AXIS ALOFT MOVES TO OUR EAST WITH SOUTHWEST FLOW
ALOFT AIDING IN THE WARMING TREND. STILL LOOKS DRY DUE TO LIMITED
LOW AND MID LEVEL MOISTURE.
SATURDAY...DRY SOUTHWEST FLOW ALOFT CONTINUES. WITH WARM
TEMPERATURES ALOFT AND LIMITED LOW AND MID LEVEL MOISTURE...
THUNDERSTORM CHANCES APPEAR QUITE SLIM. CONTINUED QUITE WARM BASED
ON HEIGHTS ALOFT AND 1000-500 MB THICKNESSES NEAR 5850 METERS.
AVIATION...06Z TAFS. VFR. WEST WIND INCREASING AFTER 15Z...THEN
DECREASING AFTER 01Z.
FIRE WEATHER...
PROLONGED HIGH WIND/FIRE WEATHER EVENT TAKING SHAPE. WEST TO
SOUTHWEST WINDS WILL BE ON THE INCREASE TODAY ACROSS MOST LOCATIONS
LOW PRESSURE TRACKS SLOWLY ACROSS MONTANA AND SOUTHERN CANADA
THROUGH THE DAY. WINDS COULD GUSTS AS HIGH AS 45 MPH THIS
AFTERNOON WITH SINGLE DIGIT HUMIDITIES LIKELY. VERY POOR OVERNIGHT
HUMIDITY RECOVERIES WITH WINDS EASING SOME OVERNIGHT. BY
MONDAY...A COLD FRONT WILL SAG SOUTH INTO NORTHERN WYOMING AND
STRONG WESTERLY WINDS RETURN. AGAIN...AFTERNOON HUMIDITIES
EXPECTED TO FALL INTO THE SINGLE DIGITS MONDAY WITH POOR
RECOVERIES OVERNIGHT. WINDS LOOK TO EASE TUESDAY NIGHT AS THE
FRONT FINALLY PUSHES SOUTH AND EAST. AFTER A COOL DOWN FOR
WEDNESDAY AND THURSDAY...HOT TEMPERATURES RETURN FOR FRIDAY WITH
THE POSSIBILITY OF THE HIGHEST TEMPERATURES OF THE YEAR SO FAR.
CLIMATE...
RECORD HIGH TEMPERATURES CAN BE EXPECTED BOTH TODAY AND MONDAY AT
SOME LOCATIONS IN SOUTHEAST WYOMING AND NEBRASKA PANHANDLE. BELOW
ARE THE CURRENT RECORDS FOR JUNE 17 AND 18 AND THE YEAR OF
OCCURRENCE.
LARAMIE...86 IN 2007...86 IN 2002
RAWLINS...87 IN 2001...88 IN 1986
ALLIANCE..99 IN 1933...103 IN 1936
SIDNEY....98 IN 1960...100 IN 2002
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL MIDNIGHT MONDAY FOR WYZ101-WYZ102-WYZ103-
WYZ104-WYZ106-WYZ107-WYZ108-WYZ109-WYZ110-WYZ111-WYZ112-
WYZ113-WYZ116-WYZ117-WYZ118-WYZ119.
FIRE WEATHER WATCH FROM 10 AM MONDAY TO 9 PM MONDAY FOR WYZ101-
WYZ102-WYZ103-WYZ104-WYZ106-WYZ107-WYZ108-WYZ109-WYZ110-
WYZ111-WYZ112-WYZ113-WYZ116-WYZ117-WYZ118-WYZ119.
NE...FIRE WEATHER WATCH FROM 10 AM MONDAY TO 9 PM MONDAY FOR NEZ002-
NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
RED FLAG WARNING UNTIL MIDNIGHT MONDAY FOR NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
UPDATE...FINCH
SHORT TERM/FIRE WEATHER/CLIMATE...CLAYCOMB
LONG TERM...RUBIN
AVAIATION...LIEBLHazardous weather outlook, Jun 17, 11:56 AM MST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1256 PM MDT SUN JUN 17 2012
WYZ101>119-181900-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1256 PM MDT SUN JUN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
GUSTY WEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND
HOT TEMPERATURES TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR
THIS AFTERNOON OVER MOST OF THE OUTLOOK AREA. THESE CONDITIONS
WILL BE FAVORABLE FOR ERRATIC FIRE BEHAVIOR AND RAPID FIRE
GROWTH. A RED FLAG WARNING IS IN EFFECT THROUGH MIDNIGHT TONIGHT.
STRONG WEST WINDS OF 30 TO 45 MPH WILL OCCUR ACROSS SOUTHEAST
WYOMING WITH GUSTS TO 50 TO 60 MPH. THE STRONG WINDS WILL OCCUR
IN WIND PRONE AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO WHERE A
HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING.
WINDS WILL BEGIN TO SUBSIDE THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG WEST TO SOUTHWEST WINDS WILL PERSIST INTO MONDAY AND MONDAY
NIGHT AHEAD OF A SLOW MOVING COLD FRONT. ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS ARE LIKELY BOTH MONDAY AND TUESDAY
AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FROM 10 AM MONDAY
THROUGH 9 PM MONDAY EVENING.
CHANCES FOR THUNDERSTORMS INCREASE TUESDAY AFTERNOON AS THE COLD
FRONT FINALLY MOVES SOUTH INTO NORTHERN COLORADO. AT THIS
TIME...THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-181900-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1256 PM MDT SUN JUN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
STRONG WEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND
HOT TEMPERATURES TO CREATE CRITICAL FIRE WEATHER CONDITIONS
THROUGH THIS EVENING. SUSTAINED WESTERLY WINDS OF 20 TO 30 MPH
AND GUSTS OF 35 TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON
WITH WINDS DECREASING THIS EVENING.
A RED FLAG WARNING IS IN EFFECT UNTIL MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG WEST TO SOUTHWEST WINDS WILL REDEVELOP MONDAY AND MONDAY
NIGHT AHEAD OF A SLOW MOVING COLD FRONT. ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS ARE LIKELY BOTH MONDAY AND TUESDAY
AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FROM 10 AM MONDAY
THROUGH 9 PM MONDAY EVENING.
CHANCES FOR THUNDERSTORMS INCREASE TUESDAY AFTERNOON AS THE COLD
FRONT FINALLY MOVES SOUTH INTO NORTHERN COLORADO. AT THIS
TIME...THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
LIEBL
In the hours before
Special weather statement, Jun 17, 8:50 AM MST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
950 AM MDT SUN JUN 17 2012
WYZ106-110-116-117-172300-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
950 AM MDT SUN JUN 17 2012
WESTERLY WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL
BE POSSIBLE THROUGH THE AFTERNOON AT THE WIND PRONE AREAS OF
ARLINGTON...BORDEAUX...AND THE I-80 SUMMIT.
THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.
FINCH
Local storm report, Jun 17, 11:25 AM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1225 PM MDT SUN JUN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
06/17/2012 M53 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 42 MPH.
1210 PM NON-TSTM WND GST 9 WNW ELK MOUNTAIN 41.74N 106.57W
06/17/2012 M54 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 41 MPH.
&&
BCHAPMANLocal storm report, Jun 17, 11:38 AM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1238 PM MDT SUN JUN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
06/17/2012 M54 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 41 MPH.
&&
BCHAPMANLocal storm report, Jun 17, 11:42 AM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1242 PM MDT SUN JUN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
06/17/2012 M53 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED AT 32 MPH.
&&
BCHAPMANSpecial weather statement, Jun 17, 12:00 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
100 PM MDT SUN JUN 17 2012
WYZ106-110-116-117-171902-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
100 PM MDT SUN JUN 17 2012
WESTERLY WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL
BE POSSIBLE THROUGH THE AFTERNOON AT THE WIND PRONE AREAS OF
ARLINGTON...BORDEAUX...AND THE I-80 SUMMIT.
THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.
FINCH
High Wind, South Laramie Range
- When
- June 17, 12:00 PM MST to 1:30 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR site at Buford measured sustained winds of 40 mph or greater, with a peak gust of 59 mph at 17/1200.
High Wind, North Snowy Range Foothills
- When
- June 17, 12:10 PM MST to 5:20 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Halleck Ridge by Elk Mountain measured sustained winds of 40 mph or greater, with a peak gust of 67 mph at 17/1610.
High Wind, North Snowy Range Foothills
- When
- June 17, 1:16 PM MST to 1:21 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Arlington measured peak wind gusts of 58 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- June 17, 1:20 PM MST to 1:35 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT site at Bordeaux measured wind gusts of 58 mph or greater, with a peak gust of 60 mph at 17/1320.
High Wind, North Snowy Range Foothills
- When
- June 17, 2:20 PM MST to 3:35 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Wagonhound by Arlington measured sustained winds of 40 mph or greater, with a peak gust of 59 mph at 17/1530.
High Wind, North Snowy Range Foothills
- When
- June 17, 3:16 PM MST to 4:46 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Interstate mile marker 249 (9 WNW Elk Mountain) measured sustained winds of 40 mph or greater, with a peak gust of 63 mph at 17/1541.
High Wind, North Snowy Range Foothills
- When
- June 17, 3:35 PM MST to 6:30 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Dana Ridge measured sustained winds of 40 mph or greater, with a peak gust of 62 mph at 17/1535.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, June 17, 20122 deaths · 2 events
- Flash Flooding and Flooding in Minnesota, June 17 to 30, 2012$44 million · 2 in hail · 49 events
- Tornadoes and Flash Flooding in Minnesota, June 17 to 18, 2012$1.3 million · EF0 · 73 events
- Wildfire in California, June 17 to 20, 2012$400,000 · 1 event
- Tornadoes and Hail in South Dakota, June 17, 2012EF1 · 27 events
- Damaging Wind in Oklahoma, June 17, 2012$60,000 · 61 kt wind · 1 event
- Dust Devil in Indiana, June 17, 20122 injured · 1 event
- Tornado and Hail in Minnesota, June 17, 2012EF0 · 7 events
- Flooding and Hail in Ohio, June 17 to 18, 2012$8,000 · 50 kt wind · 5 events
- High Wind in Montana, June 17, 201256 kt wind · 4 events
- Waterspouts in Gulf of Mexico, June 17, 20124 events
- Hail in North Dakota, June 17, 20121 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380804, 380801, 380799, 380798, 380803, 380802, 380800.